Hail, Columbus
- When
- June 24, 7:20 PM EST to 7:22 PM EST
- Where
- Columbus County, 3.5 mi N of Whiteville
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.380, -78.710
Hail to the size of quarters was reported.
A strongly unstable environment produced afternoon convection along the seabreeze. These storms later propagated southwest along colliding outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A strongly unstable environment produced afternoon convection along the seabreeze. These storms later propagated southwest along colliding outflow boundaries. The storms were prolific lightning producers with echo tops 10 kft beyond the computed equilibrium level.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 24, 6:48 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT WED JUN 24 2015
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK
WITH ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE
AFTERNOONS AND EVENINGS. MUCH COOLER TEMPERATURES ALONG WITH A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
WEEKEND. A DRYING TREND WILL BEGIN NEXT WEEK AS FRONT STALLED IN
THE AREA DISSIPATES AND HIGH PRESSURE RETURNS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...STRONG TO LOCALLY SEVERE STORMS HAVE
REMAINED ISOLATED SO FAR...WITH THE HIGHEST CONCENTRATION ACROSS
PENDER COUNTY. CONVECTION IS BEING DRIVEN SOUTHWARD BY MID-LEVEL
FLOW SPINNING AROUND THE RIDGE ACROSS THE SOUTHERN MISSISSIPPI
VALLEY. LOCALLY HEAVY RAINFALL AND LOTS OF LIGHTNING ARE OCCURRING
DUE TO SLOW STORM MOVEMENT AND LARGE DEEP
INSTABILITY...RESPECTIVELY.
MODELS PAINT A DIZZYING VARIETY OF POSSIBILITIES OVERNIGHT. MOST
SHOW CONVECTION REMAINING RATHER ISOLATED...HOWEVER THERE IS A
SECOND CAMP LED BY THE 18Z NAM THAT SHOWS PERSISTENT CONVECTION
NEAR THE NC/SC COAST ALL NIGHT WITH IMPRESSIVE RAINFALL TOTALS.
GIVEN THE DEPTH OF INSTABILITY AND WEAK STORM MOTION THIS CANNOT
BE RULED OUT...AND I HAVE TRENDED THE FORECAST IN THIS DIRECTION.
FORECAST POPS ARE CURRENTLY 70-100 PERCENT IN THE CAPE FEAR REGION
DUE TO THE ONGOING STORMS...BUT RAMPS DOWN TO AROUND 40 PERCENT BY
LATE EVENING IN SOUTHERN NEW HANOVER/BRUNSWICK COUNTIES. ELSEWHERE
I AM KEEPING POPS NO HIGHER THAN 20-30 PERCENT.
FORECAST LOWS TONIGHT REMAIN IN THE 75-80 DEGREE RANGE. A LOW
LEVEL JET WILL DEVELOP THIS EVENING ALONG THE COAST BUT LIKELY
SIGNIFICANTLY WEAKER THAN WHAT WE SAW LAST NIGHT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...HOT/HUMID SOUTHWESTERLY FLOW WILL CONTINUE
THURSDAY AND FRIDAY NIGHT WHILE MID/UPPER RIDGE MAINTAINS ITS
PRESENCE FOR A COUPLE MORE DAYS. THE HEAT INDEX IS PROJECTED TO
SURPASS HEAT ADVISORY CRITERIA THURSDAY AND WILL LIKELY DO SO
AGAIN ON FRIDAY. THE SOUTHWESTERLY FLOW WILL ALSO SUPPORT ABOVE
NORMAL MIN TEMPERATURES EACH NIGHT WITH LOWS IN THE MID TO UPPER
70S. HIGHS EACH DAY ARE EXPECTED TO RANGE FROM THE LOWER 90S AT
THE COAST TO THE UPPER 90S TO AROUND 100. ALTHOUGH THE BETTER
CHANCES FOR SHOWERS/TSTMS EXISTS IN THE EXTENDED A CHANCE EXISTS
PRIMARILY FOR EACH AFTERNOON AND EVENING WITH THE SEA BREEZE AS A
TRIGGER. PLENTY OF INSTABILITY EXISTS SO ANY STORM THAT DOES FIRE
COULD BE STRONG.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...A LONG WAVE TROUGH WILL DEVELOP OVER THE
GREAT LAKES BY SATURDAY AND BRING SOME RELIEF FROM THE EXTENDED
HEAT WAVE OF THE LAST COUPLE OF WEEKS. SOUTHWEST FLOW EAST OF THE
TROUGH AXIS WILL RESULT IN A SURGE OF GULF MOISTURE AND UNSETTLED
WEATHER SATURDAY INTO EARLY SUNDAY. CONVECTION WILL COME TO AN END
AS A COLD FRONT MOVES OFF THE COAST BY SUNDAY MORNING...AND
SURFACE HIGH PRESSURE SHOULD BRING TEMPERATURES DOWN TO AROUND
CLIMO FOR MONDAY. RETURN FLOW WILL SET UP TUESDAY AND CONTINUE
WEDNESDAY BUT THE LACK OF DEEP MOISTURE WILL KEEP CONVECTION
SCATTERED AT BEST.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...MVFR WILL CONTINUE OVER THE NEXT HOUR OR LESS AT KILM
AS TSRA MOVE THROUGH THE AREA. OTHERWISE EXPECT VFR THROUGH THE
PERIOD...WITH ISOLATED SHRA/TSRA THURSDAY AFTERNOON.
LATEST RADAR DEPICTS SHOWERS AND THUNDERSTORMS ACROSS THE
NORTHEASTERN PORTION OF THE FORECAST AREA...CURRENTLY CREATING MVFR
AT KILM WITH HEAVY RAINFALL AND REDUCED VISIBILITIES. EXPECT THIS
ACTIVITY TO DIMINISH WITHIN THE NEXT HOUR. FOR THE REST OF
TONIGHT...VFR AND QUIET CONDITIONS WILL PREVAIL AS LOSS OF
DAYTIME HEATING IS DECREASING THE CHANCES OF ADDITIONAL
SHRA/TSRA. SOUTHWEST WINDS AROUND 5 KTS WILL CONTINUE OVERNIGHT.
ON THURSDAY...LIGHT SOUTHWEST WINDS IN THE MORNING WILL INCREASE
TO AOB 12 KTS AND GUSTS UP TO 20 KTS IN THE AFTERNOON
HOURS...ESPECIALLY ALONG THE COAST. HAVE INTRODUCED VCSH/VCTS FOR
POSSIBLE AFTERNOON ACTIVITY.
EXTENDED OUTLOOK...ISOLATED SHOWERS AND STORMS THURSDAY. MODERATE
CONFIDENCE FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS FRIDAY
AFTERNOON THROUGH SUNDAY WITH MVFR/IFR CONDITIONS AND POSSIBLE HEAVY
RAIN.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...A WEAK COLD FRONT IS IN THE PROCESS OF
WASHING OUT ACROSS THE CAROLINAS WHILE BERMUDA HIGH PRESSURE
REMAINS WELL OFFSHORE. SYNOPTIC WINDS WILL REMAIN SOUTHWESTERLY
OVERNIGHT AT 15 TO OCCASIONALLY 20 KNOTS...WITH SEAS 3-4 FEET.
THUNDERSTORMS CURRENTLY DROPPING SOUTH THROUGH THE CAPE FEAR
REGION WILL OBVIOUSLY CREATE THEIR OWN STRONG AND GUSTY WINDS
PRIMARILY FROM THE NORTHWEST.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...THE SOUTHWEST PRESSURE GRADIENT WILL
PERSIST BETWEEN INLAND TROUGH OF LOW PRESSURE AND HIGH PRESSURE OFF
THE SOUTHEAST UNITED STATES COAST EACH DAY. THE GRADIENT WILL
TIGHTEN BY THURSDAY AFTERNOON AND BREEZY SOUTHWEST FLOW WILL CARRY
INTO FRIDAY. WAVE GUIDANCE INDICATES THAT A 1-2 FT SOUTHEAST SWELL
WILL REMAIN MASKED BY THE MORE DOMINANT LOWER PERIOD WAVES AS A
RESULT OF THE SOUTHWESTERLY FETCH. THUS NOT THE BEST OF BOATING
FOR THE COASTAL WATERS WITH SOME STEEP CONDITIONS POSSIBLE.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...SOUTHWEST FLOW WILL INCREASE SATURDAY
WITH A TIGHTENING GRADIENT AHEAD OF A COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY AS
WINDS SPEEDS ARE EXPECTED TO REACH 20-25 KTS. THE GRADIENT WILL
RELAX WITH THE APPROACH FROM THE WEST OF THE SURFACE TROUGH AND
ASSOCIATED COLD FRONT. SCATTERED TO NUMEROUS SHOWERS AND TSTMS
AHEAD OF THE FRONT WILL DIMINISH ON SUNDAY...AND WINDS ARE
EXPECTED TO SHIFT TO THE NORTHEAST SUNDAY NIGHT AS HIGH PRESSURE
BUILDS OVER THE WATERS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR SCZ017-023-
024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR NCZ087-096-
099-105>110.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...SRP
LONG TERM...CRM
AVIATION...SGLHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 758 PM EDT WED JUN 24 2015 NCZ087-SCZ017-023-024-032-033-039-053>056-251000- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 758 PM EDT WED JUN 24 2015 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY MAY BE ISSUED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-251000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 758 PM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT EXERCISE CAUTION HEADLINE IS POSSIBLE THURSDAY NIGHT INTO FRIDAY. SMALL CRAFT ADVISORY POSSIBLE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-105>110-251000- BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- 758 PM EDT WED JUN 24 2015 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. SLOW MOVING THUNDERSTORMS MAY DROP EXCESSIVE AMOUNTS OF RAIN TONIGHT LEADING TO LOCALIZED FLOODING. SOME STORMS MAY ALSO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY MAY BE ISSUED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EDT WED JUN 24 2015
SCZ023-032-242115-
FLORENCE-DARLINGTON-
450 PM EDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FLORENCE AND
SOUTHWESTERN DARLINGTON COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS OVER OATS...OR 8 MILES
SOUTH OF HARTSVILLE...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TIMMONSVILLE...LAMAR...CARTERSVILLE...OATS AND LYDIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3420 8011 3423 8011 3427 8014 3428 8013
3429 8015 3434 8002 3414 7983 3406 8002
3408 8003 3409 8008 3410 8010 3411 8010
3413 8013 3416 8016
TIME...MOT...LOC 2048Z 333DEG 10KT 3425 8008
MORGANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT WED JUN 24 2015
NCZ105-106-242315-
COASTAL PENDER-INLAND PENDER-COASTAL PENDER-
615 PM EDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PENDER COUNTY...
AT 615 PM EDT...A STRONG THUNDERSTORM WAS NEAR EDGECOMB...OR 8 MILES
NORTHWEST OF SURF CITY...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...TOPSAIL BEACH...WOODSIDE AND EDGECOMB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3440 7758 3435 7765 3453 7776 3459 7766
3455 7761 3448 7758 3447 7757 3447 7756
3446 7754 3444 7752
TIME...MOT...LOC 2215Z 320DEG 16KT 3451 7767
MORGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ATKINSON 34.53N 78.17W
06/24/2015 E0.75 INCH PENDER NC LAW ENFORCEMENT
REPORT OF DIME SIZE HAIL NEAR DOWNTOWN ATKINSON.
&&
EVENT NUMBER ILM1500193
LACORTESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT WED JUN 24 2015
NCZ105>109-242330-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
635 PM EDT WED JUN 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
PENDER...NORTHERN NEW HANOVER AND NORTHEASTERN BRUNSWICK COUNTIES...
AT 634 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM POINT CASWELL TO NEAR CASTLE HAYNE TO TOPSAIL...AND
MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...
HAMPSTEAD...SCOTTS HILL...PORTERS NECK...AND CASTLE HAYNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 409 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 428 AND 433.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3428 7774 3420 7780 3424 7810 3445 7820
3446 7818 3441 7804 3445 7771 3435 7765
TIME...MOT...LOC 2234Z 317DEG 12KT 3444 7816 3437 7799 3439 7771
MORGANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT WED JUN 24 2015
NCZ096-099-105>109-250030-
BLADEN-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-INLAND NEW HANOVER-COASTAL NEW
HANOVER-COLUMBUS-INLAND BRUNSWICK-COASTAL PENDER-
736 PM EDT WED JUN 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PENDER...
EASTERN BLADEN...NEW HANOVER...NORTHEASTERN BRUNSWICK AND
NORTHEASTERN COLUMBUS COUNTIES...
AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUSKIN TO HIGHTSVILLE...AND MOVING EAST AT 5 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...ELIZABETHTOWN...WRIGHTSVILLE BEACH...MASONBORO
ISLAND...RICH INLET...FIGURE EIGHT ISLAND...HAMPSTEAD...TOPSAIL
BEACH AND OGDEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 410 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 416 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 38 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3434 7766 3423 7778 3406 7788 3409 7794
3411 7794 3409 7795 3421 7819 3467 7870
3478 7844 3475 7839 3470 7837 3467 7832
3463 7832 3458 7826 3456 7826 3463 7820
3442 7787 3440 7762
TIME...MOT...LOC 2334Z 281DEG 6KT 3472 7860 3427 7796
MORGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 806 PM EDT WED JUN 24 2015 NCZ099-250100- COLUMBUS- 806 PM EDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBUS COUNTY... AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITEVILLE...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...LAKE WACCAMAW...REDBUG...HALLSBORO...BRUNSWICK AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 391 AND 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. LAT...LON 3441 7874 3445 7868 3432 7851 3426 7871 TIME...MOT...LOC 0005Z 336DEG 7KT 3440 7869 III
The Wilmington radar (KLTX), 51 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail to the size of quarters was reported.
A tree had reportedly fallen across a power line at the intersection of Highway 87 and Elwell Ferry Road.
A tree was reportedly in the roadway along Blackwell Road. The time was estimated based on radar data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588065, 588066, 588067.